Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 27, 2001, 2:28 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 2:28 PM MDT (20:28 UTC)
- Expired
- Jun 27, 2001, 3:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 89 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:06 PM MDT, 22 minutes earlier.
Area forecast discussion, Jun 27, 2:06 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MDT WED JUN 27 2001 ISOLATED TS OBSERVED EARLY THIS AFTERNOON ALONG ABSAROKA...WIND RIVER AND BIG HORN RANGES. NOTHING TO REPORT YET IN BASINS. SHORTWAVE SHEARING ACROSS CENTRAL WYOMING EARLY THIS AFTERNOON NEAR A COD-RWL LINE. LAPS DATA SHOWS A SLOW TREND TOWARD STABILIZATION WITH HIGHER LI/S AND LOWER CAPES ALONG AND BEHIND SHORTWAVE AXIS. BEST REMAINING AREA OF INSTABILITY BULLSEYED OVER BYG. SHORT WAVE AXIS PROGGED TO BE AT A SHR-CPR LINE BY 00Z WITH CONVECTION MOSTLY NORTH OF CWFA. SLIGHT H5 COOLING ALONG AND BEHIND TROUGH AXIS (- 12C OVER SLC AT 12Z) WILL RESULT IN SOME INSTABILITY AND TS ACROSS NORTHERN ZONES THROUGH SUNSET...SO WILL PUT IN LOW SCATTERED POPS. WEAK SHORTWAVE SHEARING ACROSS OREGON THIS AFTERNOON WILL BRUSH NW CORNER WITH ADEQUATE MOISTURE AND LOW LEVEL CONVERGENCE TO WARRANT LOW POPS. OTHERWISE REST OF CWFA CLEARS OUT. THURSDAY AND FRIDAY LOOK OVERALL VERY SIMILAR AS FAR AS TEMPERATURES AND AREAS OF MOISTURE/INSTABILITY FOR ZONE WORDING. SURFACE HIGH PRESSURE BUILDS INTO MONTANA WITH SOUTHEAST FLOW ADVECTING IN HIGHER DEWPOINTS ACROSS NORTHEAST. CAPES NEAR 1000 J/KG AND LI/S OF -4 BACK INTO BYG ...DECREASING WESTWARD. SOUTH AND CENTRAL ZONES IN MORE STABLE AND DRY AIR. THUS...WILL GO LOW SCATTERED POPS NORTH CENTRAL ZONES WITH NIL CENTRAL AND SOUTH. GRADUAL WARMING AT H7 FROM 10C THIS MORNING UP TO 16C FRIDAY. IN EXTENDED...HOT AND WITH SLIGHT CHANCE OF AFTN/EVE TS COVERS THE PERIOD AS 595 HIGH ANCHORS NEAR FOUR CORNERS. WEAK SHORTWAVE PROGGED TO MOVE THROUGH SOUTHERN ALBERTA/SASKATCHEWAN SUNDAY WILL LIKELY KICK UP THE WINDS BUT DON/T SEE ANY COOLING MAKING IT THIS FAR SOUTH. .RIW...NONE. AEM
In the hours before
Special weather statement, Jun 27, 9:43 AM MDT, 4 hours 45 minutes before
WYZ001>006-008-009-026>028-271830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 943 AM MDT WED JUN 27 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST WYOMING THIS MORNING WILL MOVE NORTH INTO NORTH CENTRAL WYOMING THIS AFTERNOON. CLEARING SKIES AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR AFTERNOON HEATING TO GENERATE SCATTERED THUNDERSTORMS. THE ENVIRONMENT IS FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE AND PRODUCE LARGE HAIL. THE OTHER MAIN THREAT FROM STORMS WILL BE HEAVY RAIN AND THE POTENTIAL FOR LOCAL FLOODING. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING. BIG HORN... HOT SPRINGS... JOHNSON... PARK... YELLOWSTONE NATIONAL PARK MEUNIER WCJIN-WYNW-WYNE
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:50 PM MDT | Tornado Warning | RIW | Big Horn | 25 min |
| Jun 26, 7:13 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 47 min |
| Jun 26, 7:15 PM MDT | Tornado Warning | RIW | Big Horn | 45 min |
| Jun 27, 2:05 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 40 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.